MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR WITH INTEGRATED AF WITH HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR WITH INTEGRATED AF WITH HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: evaluation is in progress, but not yet concluded.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator dislodged an air bubble.There was a visible air bubbles seen in line, tripped the air bubble detector and the pump stopped.Small series of poppy seed size bubbles - collectively 20 cent piece size.They managed to remove the air.*no consequence or health impact to patient.*product was not changed out.*procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 2, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h6 (identification of evaluation codes 10, 3331, 213, 4315).The returned sample was visually inspected upon receipt with no anomaly such as damage that could lead to air contamination.Bovine blood was circulated through the returned device, at a blood flow rate of 0 to 7 l/min.No leakage or air contamination was observed.The bubble removal performance was also checked while bovine blood was circulated, 30 ml of air flowed into the device from the blood inlet port side.As a result, no air bubble was confirmed flowing out from the oxygenator through the filter.Additionally, an arterial filter was connected to the blood outlet port side to check if air flows out to the oxygenator and the arterial filter.The manufacturing and inspection records were reviewed with no anomalies found.Upon evaluation of the returned sample, it was found to have no anomalies that could lead to leakage or air contamination, and the unit passed the bubble removal performance test.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information was received states that the pump was stopped for a short time to remove the air.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b1 (corrected report type).B2 (corrected outcome attributed to adverse event).B5 (added describe event or problem).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR WITH INTEGRATED AF WITH HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22122401
Report Number1124841-2025-00046
Device Sequence Number17931237
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)271031(10)4N04
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number4N04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/23/2025
08/01/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/17/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown